Nebraska, 2012

High Wind in Nebraska, April 2, 2012

April 2, 2012 · NWS CYS · 4 events in 3 counties and zones

Strong and gusty northwest winds occurred in the wake of a fast moving cold front across the western Nebraska Panhandle.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Strong and gusty northwest winds occurred in the wake of a fast moving cold front across the western Nebraska Panhandle.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Apr 2, 8:32 AM MST, 1 hour 20 minutes earlier.

Area forecast discussion, Apr 2, 8:32 AM MST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
932 AM MDT MON APR 2 2012

.UPDATE...

WINDS GETTING VERY CLOSE TO WARNING CRITERIA IN THE PANHANDLE AND
HERE IN LARAMIE COUNTY THIS MORNING. SEEING GUSTS TO 54 MPH AT
SEVERAL LOCATIONS IN THE SOUTHERN PANHANDLE AS WELL AS A REPORT OF
58 MPH HERE AROUND CHEYENNE. THINK THE BEST LOCATION FOR A
PROLONGED HIGH WIND EVENT TO CONTINUE WILL BE THE PANHANDLE...SAY
FROM BOX BUTTE AND SOUTHERN SIOUX COUNTIES SOUTH THROUGH THE
MORNING INTO THE AFTERNOON HOURS. WENT AHEAD AND ISSUED A HIGH
WIND WARNING FOR THIS PART OF THE PANHANDLE. AS FOR LARAMIE
COUNTY...STRONGEST WINDS ARE OCCURRING NOW...SO WILL HOLD OFF ON A
WARNING AND HANDLE WITH AN SPS. IF STRONG WINDS PERSIST MUCH
LONGER THOUGH...WILL PROBABLY NEED TO INCLUDE THIS ZONE AS WELL.
UPDATES HAVE BEEN SENT.

CLAYCOMB

&&

AVIATION...12Z TAFS. WEST OF INTERSTATE 25...WIDESPREAD LIFR AND
IFR CEILINGS AND VISIBILITIES IN SNOW AND FOG THROUGH 18Z...THEN
MVFR THROUGH 00Z...THEN WIDESPREAD LIFR AND IFR DEVELOPING AFTER
00Z. MOUNTAINS OBSCURED.

EAST OF INTERSTATE 25...WIDESPREAD MVFR AND LOCALIZED IFR THROUGH
18Z...THEN MVFR THROUGH 00Z...THEN WIDESPREAD MVFR WITH AREAS OF IFR
DEVELOPING AFTER 00Z WITH MOUNTAINS OBSCURED. RUBIN

&&

PREV DISCUSSION... /ISSUED 420 AM MDT MON APR 2 2012/

SHORT TERM...TODAY THROUGH WEDNESDAY...LATEST WATER VAPOR LOOP
SHOWED A HIGHLY AMPLIFIED UPPER LEVEL PATTERN WITH TROUGHS OVER
THE INTERMOUNTAIN WEST AND NORTHEAST AND RIDGES OVER THE MIDWEST
AND JUST OFFSHORE OF THE PACIFIC COAST. AS FORECAST...A CLOSED
UPPER LOW PRESSURE CENTER FORMED OVER NORTHERN ARIZONA. INFRARED
IMAGERY SHOWED MOST OF THE ENHANCED CLOUD TOPS OVER NORTHERN AND
CENTRAL WYOMING. REGIONAL RADAR AND SURFACE OBSERVATIONS INDICATED
LIGHT SNOW AT CASPER AND RIVERTON...WITH THE PRECIPITATION
SPREADING SOUTHEAST TOWARD RAWLINS AND DOUGLAS. THE STRONG COLD
FRONT WHICH BLEW THROUGH THE CWA SUNDAY EVENING WAS LOCATED ALONG
THE LEADING EDGE OF 3-5 MB/3HR SURFACE PRESSURE RISES...FROM NEAR
FARGO TO NORTH PLATTE THEN SOUTHWEST TO COLORADO SPRINGS.
SUSTAINED NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
50 MPH WERE COMMON BEHIND THE FRONT. TEMPERATURES HAVE FALLEN
ABOUT 20-25 DEGREES SINCE THE FRONTAL PASSAGE.

THE 00Z/06Z DETERMINISTIC AND ENSEMBLE MODEL GUIDANCE ARE IN
BETTER AGREEMENT COMPARED TO THE PREVIOUS FEW FORECAST CYCLES.
THE CLOSED UPPER LOW SHIFTS EAST FROM ARIZONA TO NEW MEXICO
TODAY...THEN MEANDERS TONIGHT AND TUESDAY FOLLOWED BY A STEADY
NORTHEASTWARD TREK INTO WESTERN KANSAS ON WEDNESDAY. SURFACE COLD
FRONT SLOWS ITS EASTWARD PROGRESS TODAY WITH THE FORMATION OF A
SURFACE LOW PRESSURE WAVE OVER THE SOUTHERN HIGH PLAINS. UPSLOPE
NORTHERLY LOW LEVEL FLOW...MOISTURE AND MID LEVEL DIVERGENCE WILL
PROVIDE THE CATALYST FOR LIGHT PRECIPITATION TODAY FOR ALL BUT
THE SOUTHEAST PORTION OF THE CWA. WET SNOW MAY ACCUMULATE TO ONE
TO THREE INCHES FOR THE MOUNTAINS THROUGH THIS AFTERNOON. STRONG
COLD AIR ADVECTION COMBINED WITH A TIGHT POST-FRONTAL PRESSURE
GRADIENT WILL GENERATE SUSTAINED NORTH TO NORTHWEST WINDS OF 25
TO 35 MPH GUSTING AS HIGH AS 50 MPH ACROSS SOUTHEAST WYOMING AND
THE WESTERN NEBRASKA PANHANDLE. A WIND ADVISORY REMAINS IN EFFECT
UNTIL 6 PM MDT FOR THE PANHANDLE. IT WILL ALSO BE AS MUCH AS
35 DEGREES MUCH COLDER THAN YESTERDAY WITH HIGHS IN THE 40S TO
MID 50S FOR THE PLAINS WITH UPPER 20S AND 30S FOR THE HIGH
COUNTRY. THE PRESSURE GRADIENT RELAXES THIS EVENING WITH WIND
SPEEDS DECREASING. PRECIPITATION WILL SHIFT SOUTH INTO COLORADO
TONIGHT AS SURFACE HIGH PRESSURE RIDGES INTO WYOMING. AS THE
UPPER LOW AND ITS SURFACE REFLECTION MOVE TOWARD WESTERN KANSAS
ON TUESDAY...MOISTURE WILL SPREAD NORTHWARD INTO EXTREME SOUTHEAST
WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE. A MIX OF LIGHT RAIN
AND SNOW TUESDAY MORNING WILL CHANGE OVER TO RAIN AS TEMPERATURES
RISE INTO THE UPPER 30S AND 40S. THE RAIN AND SNOW WILL LINGER
OVER THE SOUTHEAST PORTION OF THE CWA TUESDAY NIGHT THEN SHIFT
EAST INTO CENTRAL NEBRASKA WEDNESDAY MORNING...WITH DRIER AIR
SPREADING FROM WEST TO EAST ACROSS THE CWA WEDNESDAY AFTERNOON.
LIKEWISE...HIGH TEMPERATURES WEDNESDAY WILL MODERATE TO ABOUT 10
DEGREES ABOVE SEASONAL NORMALS.

LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...02/00Z GFS AND
02/00Z ECMWF SIMILAR ON THURSDAY SHOWING BROAD SCALE 500 MB
TROUGH OVER THE PACIFIC NORTHWEST WITH DIFFLUENT SOUTHWEST FLOW
ALOFT ACROSS WYOMING. GFS AND ECMWF SIMILAR AGAIN ON FRIDAY WITH
BROAD TROUGH ALOFT OVER THE NORTHERN ROCKIES AND PACIFIC NORTHWEST
AND FAST SOUTHWEST FLOW ALOFT ACROSS OUR COUNTIES. ON SATURDAY...
GFS AND ECMWF DIVERGE WITH ECMWF SHOWING RIDGING DEVELOPING OVER
THE PACIFIC NORTHWEST AND INCREASING 500 MB HEIGHTS OVER SOUTHERN
WYOMING TO 5700 METERS...WHILE GFS CONTINUES WITH BROAD TROUGH
OVER MONTANA AND WYOMING AND 500 MB HEIGHTS NEAR 5580 METERS OVER
SOUTHERN WYOMING... 120 METERS LOWER THAN THE ECMWF. MORE
DIVERGENCE ON SUNDAY...AS THE 02/00Z GFS SHOWS 500 MB TROUGH OVER
MONTANA AND WYOMING WITH 5640 METER 500 MB CONTOUR OVER SOUTHERN
WYOMING...WHILE IN CONTRAST...THE 02/00Z ECMWF SHOWS LOW AMPLITUDE
RIDGING OVER THE PACIFIC NORTHWEST WITH 500 MB HEIGHTS NEAR 5760
METERS OVER SOUTHERN WYOMING...AGAIN 120 METERS HIGHER THAN THE
GFS. BASED ON THE LONGWAVE PATTERN DURING MARCH...FAVOR THE WARMER
AND HIGHER HEIGHTS SHOWN ON THE ECMWF FOR THE WEEKEND. FORECAST
CONFIDENCE IS HIGH FOR THURSDAY AND FRIDAY AND LOW FOR THE WEEKEND
AS THE GFS AND ECMWF ARE STARKLY DIFFERENT SATURDAY AND SUNDAY.

WEDNESDAY NIGHT...TRANSITORY RIDGING ALOFT PREVAILS WITH RETURN
SOUTHERLY FLOW AT LOW LEVELS. DRY LOW AND MID LEVELS AND LIMITED
LIFT...THUS NO PRECIPITATION.

THURSDAY...SOUTHWEST FLOW ALOFT STRENGTHENS...INDUCING SURFACE LOW
PRESSURE TO DEVELOP AND STRENGTHEN OVER EASTERN WYOMING WITH A
THERMAL RIDGE AXIS ACROSS OUR COUNTIES...THUS MILD. STILL NOT
ENOUGH FORCING TO PRODUCE ENOUGH LIFT FOR PRECIPITATION.

FRIDAY...SERIES OF SHORTWAVE TROUGHS ROTATE NORTHEAST ACROSS
WYOMING WITH THE SURFACE LOW REDEVELOPING OVER FAR SOUTHEAST
WYOMING. FRONTAL CONVERGENCE ALONG A LOW LEVEL BOUNDARY FROM
RAWLINS TO DOUGLAS TO CHADRON ALONG WITH SOME LOW AND MID LEVEL
MOISTURE WILL PRODUCE ISOLATED TO SCATTERED AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS.

SATURDAY...IF GFS VERIFIES...WILL SEE A COLD FRONTAL PASSAGE EARLY
IN THE DAY WITH A WINDY AND COLDER DAY AS 1000-500 MB THICKNESSES
FALL TO 5430 METERS. IF SOLUTION IS CLOSER TO THE ECMWF WITH HIGHER
HEIGHTS ALOFT...WE WILL HAVE A WARMER LESS WINDY DAY. STILL TOO
EARLY TO TELL.

SUNDAY...WILL BLEND WITH OUR NEIGHBORS AND KEEP IT DRY AS EVEN THE
MORE TROUGH GFS SHOWS LITTLE IF ANY PRECIPITATION DUE TO LIMITED
LOW AND MID LEVEL MOISTURE. BELIEVE THE WARMER AND HIGHER HEIGHT
ECMWF WILL BE CLOSER TO REALITY THAN THE GFS...THUS WOULD NOT BE
SURPRISED IF HIGH TEMPERATURES ACTUALLY ARE IN THE 60S AND 70S.

AVIATION...06Z TAF ISSUANCE...CLOUDS WILL INCREASE AND BASES
LOWER FROM WEST TO EAST OVER THE CWA THE REST OF TONIGHT AS A
PACIFIC COLD FRONT CONTINUES TO MOVE ACROSS THE REGION. THE FRONT
WILL BE THROUGH THE ENTIRE CWA BY 07Z. BEHIND THE FRONT MVFR
CEILINGS AND VISIBILITIES IN RAIN AND SNOW WILL DEVELOP THROUGH
12Z OVER SOUTHEAST WYOMING AND BASES BETWEEN 4 AND 5 THOUSAND FEET
AGL OVER THE PANHANDLE. THE LOWER CONDITIONS WILL CONTINUE THROUGH
AT LEAST MONDAY MORNING. PERIODS OF IFR CONDITIONS WILL ALSO BE
POSSIBLE DURING THAT TIME MAINLY OVER AND WEST OF THE LARAMIE
RANGE. THE SNOW LEVEL WILL BE AROUND 5500 FEET MSL LATER TONIGHT
AND MONDAY MORNING. THE SNOWY AND SIERRA MADRE RANGES WILL BE
OBSCURED THIS EVENING THROUGH EARLY AFTERNOON MONDAY. VFR
CONDITIONS NOW MAY SLOWER TO RETURN TO THE CWA AS THE STORM SYSTEM
MAY MOVE FURTHER NORTH ACROSS COLORADO AND THE CENTRAL HIGH
PLAINS.

AFTER THE FRONTAL PASSAGE...NORTH TO NORTHWEST WINDS WILL GUST
AS HIGH AS 45 KNOTS AND CONTINUE THROUGH MONDAY EVENING.

FIRE WEATHER...STRONG AND GUSTY NORTHWEST WINDS FOLLOWING THE
PASSAGE OF A COLD FRONT SUNDAY NIGHT WILL CONTINUE FOR THE EASTERN
DISTRICT...MAINLY FOR THE EASTERN PLAINS AND WESTERN NEBRASKA
THROUGH THIS AFTERNOON. IT WILL BE MUCH COLDER TODAY COMPARED TO
RECENT DAYS WITH HIGHER RELATIVE HUMIDITIES. THIS WILL MITIGATE
ANY FIRE WEATHER CONCERNS. THERE WILL ALSO BE A CHANCE FOR LIGHT
RAIN AND WET SNOW FOR MUCH OF THE DISTRICT. ONLY MINOR
ACCUMULATIONS ARE FORECAST FOR THE MOUNTAINS...WHERE ONE TO THREE
INCHES WILL BE POSSIBLE. THE PRECIPITATION WILL END LATER THIS
AFTERNOON WITH DRY CONDITIONS TONIGHT. A LOW PRESSURE SYSTEM OVER
NORTHERN NEW MEXICO WILL MOVE SLOWLY NORTHEAST INTO NORTHWEST
KANSAS TUESDAY AND TUESDAY NIGHT. MOISTURE WILL SPREAD FROM SOUTH
TO NORTH INTO FAR SOUTHEAST WYOMING AND THE SOUTHERN PANHANDLE...
WITH PERIODS OF LIGHT RAIN AND SNOW. DRIER AIR WILL FINALLY
OVERSPREAD THE DISTRICT ON WEDNESDAY AS THE LOW PRESSURE SYSTEM
MOVES FURTHER EAST. THE NEXT CHANCE FOR CRITICAL FIRE WEATHER
CONDITIONS MAY BE THURSDAY AND FRIDAY ASSOCIATED WITH THE NEXT
UPPER LEVEL TROUGH AND COLD FRONT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...HIGH WIND WARNING UNTIL 3 PM MONDAY FOR NEZ003-NEZ019-NEZ020-
     NEZ021-NEZ054-NEZ055-NEZ096.
     WIND ADVISORY UNTIL 6 PM MONDAY FOR NEZ002-NEZ095.

&&

SHORT TERM/FIRE WEATHER...JAMSKI
LONG TERM/AVIATION...RUBIN
Hazardous weather outlook, Apr 2, 8:53 AM MST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
953 AM MDT MON APR 2 2012

WYZ101>119-031600-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
953 AM MDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

IT WILL BE WINDY AND MUCH COLDER TODAY FOLLOWING THE PASSAGE
OF A STRONG COLD FRONT SUNDAY NIGHT. SUSTAINED NORTH TO NORTHWEST
WINDS OF 25 TO 35 MPH WILL GUST AS HIGH AS 50 MPH. THE GUSTY WINDS
WILL DIMINISH LATE THIS AFTERNOON. PERIODS OF LIGHT RAIN WITH
HIGHER ELEVATION SNOWFALL WILL OCCUR TODAY. WHILE MOST OF THE SNOW
ACCUMULATION WILL OCCUR ON GRASSY SURFACES...ONE TO THREE INCHES
WILL BE POSSIBLE FOR THE MOUNTAINS. THE FALLING SNOW COMBINED WITH
GUSTY WINDS WILL CREATE LOW VISIBILITIES AND SLICK ROADS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WARMER AND DRIER CONDITIONS WILL RETURN TO THE AREA WEDNESDAY
THROUGH FRIDAY. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE
BOTH THURSDAY AND FRIDAY AFTERNOON WHEN GUSTY SOUTH TO SOUTHWEST
WINDS DEVELOP. ISOLATED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND
FRIDAY NIGHT WHEN A COLD FRONT MOVES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-031600-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
953 AM MDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

IT WILL BE WINDY AND MUCH COLDER TODAY FOLLOWING THE PASSAGE OF
A STRONG COLD FRONT SUNDAY NIGHT. SUSTAINED NORTH TO NORTHWEST
WINDS OF 25 TO 35 MPH WILL GUST AS HIGH AS 50 MPH. A WIND ADVISORY
IS IN EFFECT THROUGH THIS AFTERNOON FOR DAWES AND NORTHERN SIOUX
COUNTIES. A HIGH WIND WARNING IS IN EFFECT FOR THE CENTRAL AND
SOUTHERN PANHANDLE SOUTH OF A LINE FROM HEMINGFORD TO AGATE
THROUGH 3 PM THIS AFTERNOON. THE GUSTY WINDS WILL DIMINISH EARLY THIS
EVENING. LIGHT RAIN WILL DEVELOP THIS MORNING AND LINGER THROUGH
THIS AFTERNOON...MAINLY ALONG AND WEST OF A LINE FROM ALLIANCE TO
KIMBALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WARMER AND DRIER CONDITIONS WILL RETURN TO THE AREA WEDNESDAY
THROUGH FRIDAY. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE
BOTH THURSDAY AND FRIDAY AFTERNOON WHEN GUSTY SOUTH TO SOUTHWEST
WINDS DEVELOP. ISOLATED THUNDERSTORMS WILL BE POSSIBLE FRIDAY
NIGHT WHEN A COLD FRONT MOVES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Apr 2, 7:58 AM MST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
858 AM MDT MON APR 2 2012

WYZ106>108-116>119-021700-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...BORDEAUX...GLENDO...WHEATLAND...
CHUGWATER...GUERNSEY...TORRINGTON...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE...
BURNS...CARPENTER...ALBIN...PINE BLUFFS
858 AM MDT MON APR 2 2012

THROUGH 11 AM TODAY...EXPECT NORTHWEST WINDS OF 30 TO 40 MPH
SUSTAINED WITH GUSTS TO 55 MPH ACROSS LARAMIE...PLATTE AND GOSHEN
COUNTIES TO PERSIST. THESE STRONG WINDS WILL IMPACT TRAVEL ALONG
INTERSTATES 80 AND 25 THIS MORNING...ESPECIALLY FOR HIGH PROFILE
AND LIGHT WEIGHT VEHICLE TRAVELING EAST TO WEST. THERE IS A
SIGNIFICANT INCREASE IN THE POSSIBILITY OF BLOW OVERS OR BLOW OFFS
OF THESE TYPE VEHICLES THROUGH 11 AM. THE WINDS ARE FORECAST TO
BEGIN DECREASING AFTER 11 AM THIS MORNING. IF TRAVELING IN A HIGH
PROFILE OR LIGHT WEIGHT VEHICLE...YOU MAY WANT TO CONSIDER
DELAYING YOUR TRAVEL UNTIL AFTER 11 AM THIS MORNING.

CLAYCOMB
Local storm report, Apr 2, 8:24 AM MST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
924 AM MDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 AM     NON-TSTM WND GST 10 W CHEYENNE           41.15N 104.98W
04/02/2012  M58 MPH          LARAMIE            WY   TRAINED SPOTTER

&&

DDEAL
Local storm report, Apr 2, 9:47 AM MST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1047 AM MDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 AM     NON-TSTM WND GST 15 S CHADRON            42.61N 103.00W
04/02/2012  M56 MPH          DAWES              NE   MESONET

0952 AM     NON-TSTM WND GST 5 E HEMINGFORD          42.32N 102.98W
04/02/2012  M58 MPH          BOX BUTTE          NE   MESONET

1000 AM     NON-TSTM WND GST 9 ESE BROADWATER        41.55N 102.69W
04/02/2012  M56 MPH          MORRILL            NE   MESONET

&&

BCHAPMAN
Local storm report, Apr 2, 9:49 AM MST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1049 AM MDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 AM     NON-TSTM WND GST ALLIANCE                42.10N 102.87W
04/02/2012  M57 MPH          BOX BUTTE          NE   ASOS

&&

BCHAPMAN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 high wind. Local standard time, as filed.

High Wind, Box Butte

When
April 2, 9:52 AM MST
Where
Box Butte forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Department of Highways
Coordinates
42.220, -103.086 (the zone’s center; the record gives no point)

A NEDOR sensor five miles east of Hemingford measured a peak wind gust of 58 mph.

High Wind, Dawes

When
April 2, 10:19 AM MST to 2:39 PM MST
Where
Dawes forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
42.720, -103.135 (the zone’s center; the record gives no point)

A NEDOR sensor 15 miles south of Chadron measured sustained winds of 40 mph or greater, with a peak gust of 63 mph at 02/1329.

High Wind, Box Butte

When
April 2, 10:53 AM MST
Where
Box Butte forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
42.220, -103.086 (the zone’s center; the record gives no point)

The ASOS wind sensor at the Alliance Airport measured a peak gust of 58 mph.

High Wind, Morrill

When
April 2, 12:00 PM MST
Where
Morrill forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
41.716, -103.010 (the zone’s center; the record gives no point)

A UPR sensor nine miles east-southeast of Broadwater measured a peak wind gust of 58 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2012Every state in 2012This day in weather historyWarnings in Nebraska, April 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 366588, 366586, 366587, 366589.